I have rheumatoid disease. Am on meds which lower my immunity. My question is how low does the doctor allow your white cell count to go before worrying? Normal range is around 4-10. I have blood tests every two months. Thanks.View Thread
Hello, First I think you must press the doctor for some kind of diagnosis or at least what your hubby is being treated for.A negative bloodwork doesn't always mean no RA.That is my case.He certainly sounds like he might have RA.I had a lot of the same symptoms.Normally the pt is given a trial period of steroids.If his signs & symptoms decrease of go away that tells the doctor he's on the right path. I'm surprised he was put on the anti-malarial before that. But it is a go-to drug to start with after the trial. That's what I was given but I needed to have another drug added a few months down the road. If he continues on the Plaquenil, don't expect a quick response. It can take weeks to months. There again sometimes steroids are given in low doses to help you over the hump.And sometimes it takes trial and error to get the right combination for each pt. I hope your hubby gets good treatment & becomes painfree.It's very important to have spouse support & I see he already has that. Come back & visit with us.We are all willing to help anyone who asks. Best wishes.View Thread
Hi Tami 46.My fatigue was extreme.Was taking naps.But I think we've found the right combination of meds because the fatigue is now gone (along with the pain & swelling). I can't believe how well I feel and also can't remember how long ago I felt this good so it must be a long time! Hang in there. It does get better once your meds are figured out. RA can't be cured but it can be controlled.And feel free to ask as many questions as you need. We're all here to help. Best wishes.View Thread
I'm so sorry your mother is having such a hard time. She may be having some kind of complication of RA but it doesn't sound that way to me.Not being a doctor myself I wouldn't want to say for sure but I think something else is going on.I hope they keep looking for a cause so she can be comfortable.You sound like a very loving, concerned daughter.Best wishes to you both.View Thread
Well, after being on Plaquenil by itself, then Plaquenil w/ Mtx & folic acid, I must stop the Mtx due to nausea, weight loss. Will start Arava next week when my tummy's better. Any insite as to what to expect? I'm reading all those reports of liver damage (more than the other drugs).Thanks, RA buddies.View Thread
Just wanted to report on my experience with MTX.Was started on low dose for a month;taking along with Plaquenil which wasn't working by itself.Took last night.No nausea but did feel like my body was made of jello (maybe that's the flulike feeling some report?)Feeling fine this evening.Thanks for the support.View Thread
Yes, I know it takes a while for the benefits of MTX to kick in but if you're going to have side effects you'll know pretty quickly.The jello feeling is just weakness & not feeling well.I'm writing this after the second dose & actually feeling pretty good.I'm thinking after I see her in three weeks she'll up the dose & maybe that's when I'll see more side effects.Hope not. Thanks.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.